MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C2860
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a coil embolization procedure, the hospital technician inadvertently kinked the ruby coil on the back table.The damage to the ruby coil was found prior to use.Therefore, the ruby coil was not used in the procedure.The procedure was completed using a new ruby coil.
 
Additional Manufacturer Narrative
This report is associated with mfr report number: 3005168196-2018-01492.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, prior to use, the hospital technician inadvertently kinked the ruby coil on the back table; therefore, it was not used in the procedure.While advancing a ruby coil in the aneurysm using a non-penumbra microcatheter, the hospital technologist pulled back the microcatheter and lost access to the aneurysm.Therefore, it was decided to retract the ruby coil; however, upon retracting a ruby coil out of the microcatheter, the ruby coil unintentionally detached.It was reported that half of the ruby coil was in the aneurysm and the other half in the native vessel (anterior tibial artery to superficial femoral artery).Therefore, the physician decided to snare the detached coil; however, the ruby coil broke in half.The physician was able to use forceps to remove the remaining coil.The procedure was completed using additional ruby coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This report is associated with mfr report number: 3005168196-2018-01492.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7735330
Report Number3005168196-2018-01491
Device Sequence Number14114398
Product Code HCG
UDI-Device Identifier00814548013091
UDI-Public00814548013091
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2023
Device Catalogue NumberRBY2C2860
Device Lot NumberF66662
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer07/02/2018
01/14/2005
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date07/31/2018
01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR
Date Report Sent to FDA01/01/2005